Write a review

Retin-A / Tretinoin -Illinois

I have so many almost identical symptoms as many...

I have so many almost identical symptoms as many of you on here. Especially when I looked at someone's posted pictures, it's as if I was looking at my own skin. I, too, had pretty darn good skin before using Tretinoin (Retin-A). In hindsight, I had beautiful skin - with some mild acne that started only a few years ago. Nothing over the counter was working. I was referred to a dermatologist who gave me this crap as a sample with no instructions on how to use it. I was given this harsh topical medication that instantly and traumatically changed my skin in a negative way overnight. I only used it maybe once or twice, that's it!!! Granted, I did scrub/exfoliate my skin before using it, but wasn't given any information on how to use it, other than to use it at night. That's it. If I could go back in time, I would have NEVER, EVER used this. I wish I was a more informed person back then. It's been a living nightmare ever since. I know that a lof of you probably feel the exact same way. It's good to know that I'm not the only one who has been affected like this by Retin-A/Tretinoin or other means possible. I just don't understand why something like this can do so much never-ending damage and cause so much pain yet there doesn't seem to be a thing out there to reverse it or correct it. And are there doctors out there can help us? So far, I've run the gamut on specialists and no one will fess up to knowledge that Tretinoin/Retin-A can cause this. This has caused me to devlelop dehydrated and irritated/sensitive skin, orange-peel skin, large pores all over which have since connected together with odd-shaped lines & patterns, ice pick marks, red scarring from new formed acne (never got scarred before using Tretinoin). I believe that this stuff etched my skin and scarred it permanently. My skin also has a waxy appearance to it and doesn't even feel the same. It's feels very vulnerable and fragile and becomes very easily scarred. I truly feel that Retin-A / Tretinoin changed the chemistry and DNA of the skin cells on my face to the point that it is no longer the same and no longer has the ability to repair itself properly. My situation has gotten worse, not better. The damage continues to surface and worsen as time goes on. Mind you, I've been dealing with this since March of 2009. Doesn't seem like there's any hope when this much time has passed, does it? I mean, the damage didn't just stop after using it, it's just been a continuous, vicious cycle as if the medication is still under the skin causing damage. I've often thought that the Tretinoin stayed in my tissues causing continual damage......maybe that sounds far-fetched, but who can really be sure of what it has done or continues to do? I've never been given a concrete answer on anything because I don't think anyone I've seen so far has the knowledge and expertise in this at all. If I knew this would have wreaked so much pain, damage and havoc on my skin and life, I would have never used the stuff. None of us ever thought that we'd be in this predicament. None of us did this deliberately knowing what the outcome would be. And I know in my heart that none of us would have been hard-headed enough to have used these products and taken the risk anyway knowing what the devastating outcome would be. I've tried and tried to be proactive in seeking out doctors to help me with this situation and they're all clueless. At one point I saw 4 dermatologists all within the same university hospital, not telling each one that I saw the other. I wanted to see if they all came to the same conclusion. Guess what...they each came up with a different answer. Can you believe that? That alone tells me they don't know anything about this, nor are any of them right. I hope that we all can somehow help one another. That's what I pray for. I hope that others like us are drawn to this forum and somehow, some way, some day - someone will have the answer and the doctor that will help all of us. Please don't post anything hurtful or cruel in response to this. If those are your intentions, you do not belong on here because you are obviously mean-spirited and only want to bring others down who are obviously already down. The purpose in this is to find others like me in similar situations who can maybe offer some hope. Maybe they have found the answer in a product or in a doctor who truly wants to help them. Maybe there is a doctor or specialist out there who will read this and have the resources and knowledge in Retin-A / Tretinoin and the damages it has the potential to do to ones skin - and maybe they can help.
n/a

I just don't understand why something like this can do so much never-ending damage and cause so much pain yet there doesn't seem to be a thing out there to reverse it or correct it. And are there doctors out there can help us? So far, I've run the gamut on specialists and no one will fess up to knowledge that Tretinoin/Retin-A can cause this. Of course not, it's a big money-maker and they work hand-in-hand with the pharmaceutical companies. They're not going to speak against it, that I've learned. This has caused me to have orange-peel skin, large pores all over which have now connected together with odd-shaped lines & patterns, ice pick marks, red scarring from new formed acne (never got scarred before using Tretinoin). I believe that this stuff etched my skin and scarred it. My skin also has a waxy appearance to it and doesn't even feel the same. It's feels very vulnerable and fragile and is very easily scarred. I just wonder if this stuff changed the chemistry of my skin cells underneath so that my skin is no longer to repair itself properly. I am happy for Chase315 that she has found some significant improvement - maybe she is completely healed and back to normal again. She dealt with it for around 5-6 months from what she wrote. I'm happy for her, yet discouraged with my situation because although it sounded as if we almost had identical situations, it's obviously not the case because I've been dealing with this for just about 3 years now with no improvement. I did just what she did, I didn't put a single thing on my skin afterward and haven't ever since. But my situation has gotten worse, not better. I mean, the damage didn't just stop after using, it's just been a continuous, vicious cycle as if the medication is still under the skin causing damage. I've often thought that the Tretinoin stayed in my tissues causing continual damage......maybe that sounds far-fetched, but who can really be sure of what it has done or continues to do? I've never been given a concrete answer on anything. If I knew this would have wreaked so much pain, damage and havoc on my skin and life, I would have never used the stuff. None of us ever thought that we'd be in this predicament. None of us did this deliberately knowing what the outcome would be. And I know in my heart that none of us would have been hard-headed enough to have used these products and taken the risk anyway knowing what the devastating outcome would be. I've tried and tried to be proactive in seeking out doctors to help me with this situation and they're all clueless. At one point I saw 4 dermatologists all within the same university hospital, not telling each one that I saw the other. I wanted to see if they all came to the same conclusion. Guess what...they each came up with a different answer. Can you believe that? That alone tells me they don't know anything about this, nor are any of them right.

1 out of 5 stars Overall rating
1 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
1 out of 5 stars Staff professionalism & courtesy
1 out of 5 stars Payment process
1 out of 5 stars Wait tmes
Was this review helpful? 2 others found this helpful

Comments (2)

What you describe is exactly what I experienced with tazorac (another retinoid similar to retin-a). The pores in my upper cheek started to connect. I quickly went to see my dermatologist who suggested I took some time rubbing the product in this area. I wish I hadn't listen to her but listen to my instinct which was to stop using the product. A week later the pores formed a line(all wavelike left to right). May I ask what the different dermatologists you consulted with told you? Can you plz share the chat from Chase315. I cant find it and would love to know what she did. Thx
  • Reply

I'm sorry to hear of the changes to your skin. Do you have pictures you can post so we can see what your skin looked like before, and what it looks like now?

I'll be hoping another RealSelfer will be able to offer you some good information on what worked for them!

  • Reply